I had tried so hard NOT to have to get a cortisone shot in my neck, because I had trouble the last time I had steroids. But when I had an allergic reaction to the Voltaren Gel, I really didn’t have a choice but to allow the ER doc to give me a steroid shot and put me on a Medrol Pak.
Normally, steroids make me very shaky, hungry, and I can’t sleep. This time I was on Benadryl and Flexeril, too. I don’t know if that made the difference, but I had a completely different reaction this time. I’ve gotten so weak even my voice sounds weak. I’ve not been hungry at all, and I’m not having any trouble sleeping.
I called my doctor yesterday, because of all the weakness. His nurse said to keep an eye on my blood glucose levels and my blood pressure, as steroids can elevate both. So, I checked my blood several times yesterday – and it was lower than usual!
I have one more day of steroids to take, but I quit the Benadryl and Flexeril yesterday, as I am no longer swollen and my neck is gradually improving. The nurse said I may continue to feel weak for up to 4 days after I stop the steroids tomorrow. Oh, goody!
Hopefully the next post will be more upbeat than the last few have been.